What is the best reference in English for the following theorem of Grauert–Riemenschneider:

Theorem: Let $\phi:X \to Y$ be a proper bi-rational morphism of algebraic varieties over characteristic $0$ field. Assume that $X$ is smooth. Let $\Omega_X$ be the sheaf of top differential forms on $X$.Then $R\phi_*(\Omega_X)=\phi_*(\Omega_X)$, i.e. $H^i(R\phi_*(\Omega_X))=0$ for all $i \neq 0$.

I found the original Grauert–Riemenschneider:


but I can't read German, and the review does not state this formulation of the theorem (it probably states a more general one, but I do not understand it and do not see how to deduce what I need)

Thank you

  • 1
    $\begingroup$ $\Omega_X$ usually denotes the sheaf of $1$-forms. The sheaf of top differentials is usually denoted by $\omega_X$ or possibly $\Omega_X^n$ where $n=\dim X$. $\endgroup$ – Sándor Kovács Dec 8 '12 at 19:53

Dear Rami,

You could see Kollar-Mori, Birational geometry of algebraic varieties. (Page 73)


Lazarsfeld, Positivity in Algebraic Geometry I and II. (Page 257)

| cite | improve this answer | |
  • $\begingroup$ Lazarsfeld, Positivity in Algebraic Geometry I. (Page 257, Theorem 4.3.9.) is exactly what I need. I could not deduce from the statement in Kollar-Mori the formulation that I need, may be I just did not find the correct statement. Anyhow it dose not matter. Thank you again $\endgroup$ – Rami Dec 14 '12 at 20:35

nowadays it also holds in positive characteristic:

Higher direct images of the structure sheaf in positive characteristic. Algebra & Number Theory, vol 5, No. 6 (2011), 693-775

| cite | improve this answer | |

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.